I was on Plaquenil for about 6 years and just went off of it about 8 months or so because I was having so much trouble with my acid reflux. After I quit the Plaquenil my stomach started to settle down. I don't know why I got along for so long and then started having problems. I have been going up and down on my prednisone dosage so that could be the cause. Also, I have not been eating as much ice cream and not having ice cream after supper may be the issue. Ice cream is one of the few things that settles my stomach down.
I have to admit that I am thinking about starting it up again. I have had such an increase in fatigue and more pain in joints, muscles, tendons, etc and getting around this winter with the snow and fatigue is hard. I am weaker and falling is an ever present worry. I know that the plaquenil did help. Also, the eye issue is not something to fret over. Get your baseline eye exam and do a check up every 6-12 months per the eye doctor. I did once a year and had not eye issues. My eye doc says that she sees little if any eye issues with the plaquenil. There are times that it does occur, but when this happens a person goes off the drug. Keeping a good relationship with your eye doc is important. Find a eye doc that cares about your eyes./
Also, the dosage of Plaquenil that we take is much lower than used for its original use. This drug is an antiparasitic drug that was found to improve the health of people with lupus and rheumatoid arthtitis many years ago. It helps the pain, aches, fatigue and general feeling of better health in people with Sjogrens and other autoimmune diseases. In the last 10 years it has become the first drug of choice in treating Sjogrens. Good luck. Irish